MAUDE Adverse Event Report: CARTIVA, INC CARTIVA IMPLANT 10MM; PROSTHESIS, METATARSOPHALANGEAL JOINT CARTILAGE REPLACEMENT IMPLANT

CARTIVA, INC CARTIVA IMPLANT 10MM; PROSTHESIS, METATARSOPHALANGEAL JOINT CARTILAGE REPLACEMENT IMPLANT
Catalog Number CAR-10-US
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Wound Dehiscence (1154); Erythema (1840); Post Operative Wound Infection (2446)
Date of Event 01/26/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker legal affairs department.No additional information is available currently due to the ongoing litigation.Should additional information.
 
Event or Problem Description
Claimant, through counsel, alleges that she was implanted with cartiva in her right first mtp joint on (b)(6) 2018, and underwent irrigation and debridement on (b)(6) 2018, due to erythema and some wound dehiscence.The pre and postoperative diagnosis was "right hallux metatarsophalangeal joint surgical site infection status post cartiva implantation" and during this procedure "as soon as we got access to the joint, we came across a small 3 mm delaminated piece of the cartiva implant" which was removed.The implant was checked and noted not loose and was left in.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidence were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required currently.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Microbiologist reviewed the sterilization procedures, environmental monitoring, bioburden data and the dhr and noted: the subject device was packaged according to established design and process specifications, and was sterilized according to procedure.No deviation for a non-conformance could be found.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
CARTIVA IMPLANT 10MM
Common Device Name
PROSTHESIS, METATARSOPHALANGEAL JOINT CARTILAGE REPLACEMENT IMPLANT
Manufacturer (Section D)
CARTIVA, INC
6120 windward parkway
suite 220
alpharetta GA 30005
Manufacturer (Section G)
CARTIVA, INC
6120 windward parkway
suite 220
alpharetta GA 30005
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24420571
Report Number3009351194-2026-00004
Device Sequence Number21477050
Product Code PNW
UDI-Device Identifier00852897002038
UDI-Public(01)00852897002038(11)180215(17)200229(10)F021518001
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/29/2020
Device Catalogue NumberCAR-10-US
Device Lot NumberF021518001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer03/24/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale